Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS Detroit, MI

April 18, 2013Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Apr 18, 2013, 2:40 PM EDT for Saint Clair County, Sanilac County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2013, 2:40 PM EDT (18:40 UTC)
Expired
Apr 18, 2013, 3:30 PM EDT
In force
50 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 86 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 10:06 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 476 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
476 m²/s²
0-3 km storm-relative helicity
516 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 1:36 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 18, 1:36 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
136 PM EDT THU APR 18 2013

.AVIATION...

//DISCUSSION...

WELL MIXED WARM SECTOR ENVIRONMENT THROUGH THE AFTERNOON WILL
CONTINUE TO BRING SOUTH-SOUTHWEST WIND GUSTS IN EXCESS OF 30 KNOTS.
IN ADDITION...THIN PRE-FRONTAL CONVECTIVE LINE AND TRAILING AREA OF
SHOWERS WILL EXPAND ACROSS THE REGION THROUGH 20Z.  THIS WILL
PROVIDE A WINDOW FOR THUNDERSTORMS TO MOVE ACROSS ONE OR MORE
TERMINALS.  OUTSIDE OF A HEAVIER DOWNPOUR...THE DEEP MIXED LAYER
WILL SUPPORT A VFR CONDITIONS INTO THE EVENING HOURS.  A RENEWED
PERIOD OF SHOWER/THUNDERSTORM DEVELOPMENT WILL COMMENCE ALONG THE
ADVANCING COLD FRONT TONIGHT.  THIS WILL FAVOR A DETERIORATION TO
MVFR/BRIEF IFR CONDITIONS DURING THE EARLY MORNING HOURS.
INCREASING POST-FRONTAL SOUTHWESTERLY WINDS INTO FRIDAY...GUSTS
BY MIDDAY INTO THE 35 KNOT RANGE.

FOR DTW...NON-CONVECTIVE WIND GUSTS WILL CONTINUE IN THE 30 TO 35
KNOT RANGE THIS AFTERNOON.  THIN CONVECTIVE LINE WILL WORK THROUGH
THE TERMINAL 18-20Z...WARRANTING A THUNDER INCLUSION PER RECENT
TRENDS.  INTERMITTENT SUB-5000 FT CEILINGS CONTAINED WITHIN THE
ADVANCING PRECIPITATION SHIELD.  GREATER POTENTIAL FOR A LOWER
CEILINGS /MVFR/ TONIGHT WITH THE NEXT ROUND OF PRECIPITATION TIED TO
AN APPROACHING COLD FRONT.  STRONG SOUTHWEST WINDS EXPECTED FOR
FRIDAY.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS INTERMITTENTLY FALLING BELOW 5000 FT
  THROUGH THIS EVENING...HIGH CONFIDENCE IN CEILING BELOW 5000 FT
  OVERNIGHT.

* HIGH CONFIDENCE IN THUNDERSTORM DEVELOPMENT TONIGHT...LOW
  CONFIDENCE IN EXACT TIMING...DURATION AND COVERAGE.

* HIGH CONFIDENCE IN WIND GUSTS IN EXCESS OF 30 KNOTS FROM  180-200
DEG THROUGH 21Z TODAY.  HIGH CONFIDENCE IN WIND GUSTS IN EXCESS OF
30 KNOTS FROM 240-250 DEG ON FRIDAY.

&&

.PREV DISCUSSION...ISSUED 1130 AM EDT THU APR 18 2013

UPDATE...

RECENT FORECAST/GRID UPDATE IN PLACE TO REFLECT RECENT LOCAL AND
UPSTREAM TRENDS AND TO INCLUDE OF THE AREAWIDE TORNADO WATCH NOW IN
EFFECT UNTIL 6 PM.

WARM FRONTAL BOUNDARY MAKING STEADY PROGRESS NORTHWARD THROUGH SE
MICHIGAN LATE THIS MORNING...LATEST ANALYSIS PLACING THE SURFACE
BOUNDARY AT THE I-69 CORRIDOR.  PROGRESSIVE BOUNDARY LAYER
MOISTENING UNDERWAY IN THE WAKE OF THIS FROPA THROUGHOUT SOUTHERN
PORTIONS OF SE MICHIGAN...AREA DEWPOINTS NOW EASING INTO THE LOWER
60S.  RECENT POCKET OF CLEARING ALONG THAT CORRIDOR CERTAINLY
CONTRIBUTING TO THE DESTABILIZATION PROCESS...ALBEIT A BRIEF LOOKING
WINDOW TO MAXIMIZE THE DIABATIC HEATING POTENTIAL WITH THE NEXT HIGH
CLOUD CANOPY QUICKLY ON THE DOORSTEP.  A LEAD SURFACE LOW EMERGING
ALONG THE WESTERN FLANK OF THIS BOUNDARY NOW SHIFTING ACROSS
SOUTHERN LAKE MICHIGAN...ANCHORED WITHIN AN INCREASING CORRIDOR OF
FORCED ASCENT ATTENDANT TO STOUT LOW AND UPPER LEVEL JET FORCING.
MASS CONVERGENCE ALONG THE EASTERN FLANK OF THIS WAVE SEEMINGLY
DRIVING THE CURRENT REGION OF LINEAR CONVECTION NOW SHIFTING THROUGH
SOUTHWEST LOWER MI...WHILE THE FORWARD PROPAGATING SOUTHERN EXTENSION
OF THIS PRE-FRONTAL CONVECTION CONTINUES THROUGH NORTHERN IN.

RECENT ASSESSMENT OF THE MESOSCALE ENVIRONMENT CONTINUES TO SUPPORT
AT LEAST A CONDITIONAL SEVERE RISK THROUGH THE DAYLIGHT PERIOD.  THE
SLOWING EVOLVING THERMODYNAMIC FIELD MAY PROVE JUST SUFFICIENT
ENOUGH (MUCAPE NOW OVER 500 J/KG) GIVEN THE NOTED BOUNDARY LAYER
MOISTENING TO SUSTAIN THE ONGOING UPSTREAM ACTIVITY...WHICH
CERTAINLY CARRIES MORE THAN SUFFICIENT DEEP LAYER SHEAR TO MAINTAIN
A FORWARD PROPAGATING LINEAR COMPONENT AND THE RISK OF STRONGER WIND
GUSTS. THE INFLECTION POINT OF THE WARM FRONT WITH THE EAST SIDE
OF THE EAST-NORTHEASTWARD ADVANCING SURFACE WAVE COULD ALSO BECOME
A LOCALIZED CATALYST...YIELDING A REGION OF ENHANCED HELICITY AND
PROVIDING THAT CONDITIONAL TORNADO RISK FOR ANY CELL THAT CAN
ANCHOR ON THE FRONTAL ZONE.

PREV DISCUSSION...ISSUED 441 AM EDT THU APR 18 2013

SHORT TERM...TODAY AND TONIGHT

SURFACE WARM FRONT ANALYZED OVER NORTHERN OHIO...WILL SURGE NORTH
THIS MORNING AS THE LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI
VALLEY UNDERGOES RAPID CYCLOGENESIS. A WAVE OF LOW PRESSURE RAPIDLY
MOVING THROUGH THE WESTERN GREAT LAKES WILL CAUSE THE SURFACE LOW TO
SPLIT INTO TWO DISTINCT LOW PRESSURE CENTERS. THE NORTHERN LOW
SURGING NORTH WILL ASSIST IN LIFTING THE WARM FRONT NORTH THROUGH
THE STILL COOL GREAT LAKES. REGIONAL RADAR MOSAIC SHOWS THE MID
LEVEL WARM FRONT LIFTING NORTH...WITH THE SURFACE FRONT EXPECTED TO
FOLLOW LATER THIS MORNING. THE SURGING WARM FRONT WILL BRING WARM
TEMPERATURES TO SOUTHEAST MICHIGAN TODAY...AS GUSTY SOUTH TO
SOUTHWEST WINDS BRING DEW POINTS AROUND 60 DEGREES AS SURFACE
TEMPERATURES WARM INTO THE 70S. A FEW 80 DEGREE READINGS ARE
POSSIBLE...MAINLY ACROSS THE FAR SOUTH WHERE A BREAK IN THE
CONVECTION IS MOST LIKELY TO OCCUR WITH A POSSIBLE BREAK IN THE
CLOUD COVER.

REGARDING THE BREAK IN THE ACTIVITY ACROSS THE FAR SOUTHERN CWA
TODAY...DESPITE MODEL SOLUTIONS INDICATING THIS AREA COULD SEE A
BREAK IN CONVECTION FOR A GOOD PORTION OF THE MORNING HOURS...WILL
NOT LOWER POPS ACROSS THESE AREAS BELOW LIKELY AS THE SURFACE WARM
FRONT COULD STILL GENERATE ACTIVITY AS IT SURGES NORTH AND THE
NUMEROUS WAVES TRACKING ALONG THE WARM FRONT COULD ASSIST IN
ADDITIONAL DEVELOPMENT DESPITE THE CURRENT PERIOD OF RELATIVE QUIET.
FARTHER NORTH THE FRONT IS EXPECTED TO STALL...WITH RAIN SHOWERS AND
THUNDERSTORMS EXPECTED FOR THE BALANCE OF THE DAY...WITH CONTINUED
HIGH POPS THROUGH THE PERIOD. HIGH POPS RETURN EVERYWHERE TONIGHT AS
THE COLD FRONT APPROACHES AND HEAVY RAIN AGAIN THREATENS THE REGION.

THE AFOREMENTIONED HIGH DEW POINTS ADVECTING IN BEHIND THE WARM
FRONT WILL PROVIDE A HIGH MOISTURE CONTENT ACROSS SOUTHEAST MICHIGAN
TODAY AND TONIGHT. CONVECTION THAT DEVELOPS TODAY WILL TAP INTO PWAT
VALUES OF 1.5 TO 1.75 WITH LONG SKINNY CAPE PROFILES. THIS MOISTURE
WHEN COMBINED WITH STRONG DYNAMICS WILL BRING SEVERAL ROUNDS OF
HEAVY RAIN TO SOUTHEAST MICHIGAN TODAY AND TONIGHT. ALTHOUGH THE
SOUTHERN CWA COULD SEE A BREAK IN THE ACTION...ADDITIONAL ACTIVITY
THIS AFTERNOON AND TONIGHT WILL FALL ON GROUND THAT HAS ALREADY
RECEIVED ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN OVERNIGHT.
THEREFORE WILL EXTEND THE FLOOD WATCH SOUTH TO THE OHIO BORDER GIVEN
THE ADDITIONAL HEAVY RAINS EXPECTED. RAINFALL AMOUNTS WILL RANGE
FROM 2 TO 3 INCHES ACROSS THE NORTH WITH A FEW LOCATIONS POSSIBLY
GETTING 4 INCHES...WITH 1 TO 2 INCHES ACROSS THE SOUTH.

IN ADDITION TO THE FLOOD POTENTIAL...SEVERE WEATHER IS A MAJOR
CONCERN TODAY AND THIS EVENING. WITH THE WARM FRONT SURGING NORTH
THE HIGH SURFACE DEW POINTS WILL ALLOW SURFACE BASED CAPE VALUES TO
RISE TO 1.5 TO 2 J/G DURING THE AFTERNOON WITH MUCAPE VALUES
REMAINING NEAR 1 J/G INTO THE EVENING HOURS. HIGH WINDS ARE A REAL
THREAT FROM CONVECTION THAT DEVELOPS AS WINDS MEET OR EXCEED 60
KNOTS AS LOW AS 3500 FEET. HODOGRAPHS ARE ALSO QUITE IMPRESSIVE WITH
SURFACE TO 1 KM HELICITY VALUES OF 250 TO 300 WITH SHEAR VALUES OF
20 TO 25 M/S. THE ONE SEVERE WEATHER PARAMETER THAT IS NOT TOO
IMPRESSIVE IS THE FREEZING LEVEL...WHICH IS 11-12K FEET ALONG WITH
THE LONG SKINNY CAPE WHICH ARE NOT VERY CONDUCIVE FOR LARGE HAIL. IT
APPEARS THE MAIN THREAT WILL BE DAMAGING WINDS...WHICH IT WILL NOT
TAKE MUCH TO BRING TO THE SURFACE GIVEN THE STRONG WINDS JUST OFF
THE DECK. THERE WILL ALSO BE AN ELEVATED TORNADO THREAT GIVEN THE
HODOGRAPH AND HIGH AMOUNT OF SHEAR IN THE LOWEST LEVELS OF THE
ATMOSPHERE AS WINDS TURN FROM SOUTH AT 25 KNOTS TO SOUTHWEST AT 60
KNOTS AT 3500 FT. THE MAIN FACTOR AGAINST TORNADO DEVELOPMENT IS THE
LACK OF LOW LEVEL CAPE. HOWEVER THE SOUTHERN CWA IS MOST AT
RISK...ESPECIALLY IF THERE IS A BREAK IN THE CONVECTION AND SOME
AFTERNOON SUNSHINE CAN GENERATE LOW LEVEL CAPE AND ENHANCE EHI
VALUES WHICH GET TO AROUND 2 JUST TO OUR SOUTHWEST.

LONG TERM...

A POTENT SHORTWAVE RACING SOUTHEAST FROM NORTHERN ALBERTA WILL PHASE
WITH OUR STORM SYSTEM OVER THE MIDWEST/WESTERN GREAT LAKES...LEADING
TO CONTINUED INTENSIFICATION DURING THE DAY AS THE LOW LIFTS INTO
THE NORTHERN GREAT LAKES. 00Z NAM/REGIONAL GEM/GFS HAVE ALL RAMPED
UP THE LOW LEVEL COLD ADVECTION THROUGH THE DAY...WITH 850 MB
TEMPS FALLING TO -5 TO -7 C BY 00Z SATURDAY...WHICH WOULD BE ABLE
TO SUPPORT SNOW SHOWERS. WITH THIS KIND OF LOW LEVEL COLD
ADVECTION...CONFIDENCE IS HIGH A WIND ADVISORY WILL BE NEEDED FOR
FRIDAY...AS 850 MB WIND SPEEDS ARE SOLID 45 TO 50 KNOTS...AND
BOUNDARY LAYER DEPTHS WILL HAVE NO PROBLEM EXTENDING TO 850 MB AND
ABOVE. WITH SOUTHWEST FLOW AND CLOSER PROXIMITY TO THE SURFACE
LOW...THE SAGINAW VALLEY STANDS THE BEST CHANCE OF SEEING WIND
SPEEDS OF 50 MPH.

THE COLDER SOLUTION CARRIES INTO SATURDAY MORNING...AS 850 MB TEMPS
PROGGED TO BE -8 SOUTH TO -12 C NORTH...ASSURING A COOL SATURDAY
WITH TEMPS IN THE 40S. WITH THAT AMOUNT OF COLD AIR AND CYCLONIC
FLOW TO START THE DAY...PREFER TO UP CLOUDS A BIT...AS UKMET SHOWS
90+ PERCENT RH AT 850 MB.

SURFACE HIGH BUILDING OVER SOUTHEAST MICHIGAN SATURDAY EVENING
UNDERNEATH THE NORTHWEST CONFLUENT FLOW LOOKS TO PROVIDE FAVORABLE
RADIATING CONDITIONS...WITH NORMALLY COLDER SPOTS EXPECTED TO DROP
INTO THE UPPER 20S.

RETURN FLOW AND GOOD INSOLATION ON SUNDAY AROUND THE DEPARTING
HIGH WILL ALLOW TEMPS TO RISE INTO THE 50S...BUT SURFACE SOUTHEAST
FLOW WILL LIKELY HAVE A MARGINAL IMPACT...AND WILL CARRY LOW/MID
50S.

THE NEXT ROUND OF GOOD HEIGHT FALLS WILL SPREAD INTO THE CENTRAL
CONUS ON MONDAY...WITH THE GFS/CANADIAN REMAINING FAIRLY CONSISTENT
WITH THE TIMING OF THE NEXT LOW PRESSURE SYSTEM/COLD FRONT...MOVING
THROUGH ON TUESDAY. THE PROBLEM IS THE 12Z EURO WAS SLOWER AND
DEEPER WITH THE TROUGH MOVING THROUGH THE SOUTHERN PLAINS...AND THE
LOW DEEPENS A BIT TOO FAR TO OUR SOUTHWEST ON TUESDAY...AND DOES NOT
ARRIVE UNTIL WEDNESDAY. THERE WAS STILL A GOOD INVERTED TROUGH
EXTENDING INTO LOWER MICHIGAN ON TUESDAY...SO STILL SUPPORT CHANCE
POPS BEFORE THE MORE WIDESPREAD ACTIVITY ARRIVES
TUESDAY NIGHT-WEDNESDAY.

MARINE...

A NORTHWARD SURGING WARM FRONT WILL BRING GUSTY WINDS AND ELEVATED
WAVE HEIGHTS TO THE CENTRAL GREAT LAKES TODAY...NECESSITATING SMALL
CRAFT ADVISORIES ACROSS MUCH OF THE NEARSHORE AREAS.
THEREFORE...WILL MAINTAIN THE CURRENT SHORT TERM HEADLINES FOR THIS
PACKAGE.

A COLD FRONT WILL SWEEP THROUGH THE CENTRAL GREAT LAKES
TONIGHT...WITH GUSTY SOUTHWEST WINDS ON FRIDAY...BECOMING WEST
FRIDAY NIGHT. GALE FORCE WINDS ARE POSSIBLE BEHIND THIS POWERFUL
COLD FRONT FRIDAY AND FRIDAY NIGHT WITH A VERY TIGHT PRESSURE
GRADIENT ACROSS THE CENTRAL GREAT LAKES. WILL CONTINUE THE GALE
WATCH FRIDAY INTO FRIDAY NIGHT FOR THIS POTENTIAL.

SHOWERS AND THUNDERSTORMS WILL ALSO BE PREVALENT TODAY AND TONIGHT
AS THIS STRONG STORM SYSTEM APPROACHES AND THEN CROSSES THE REGION.
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS
EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT AND LARGE HAIL A
POSSIBILITY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068...UNTIL 8 AM FRIDAY.

     FLOOD WATCH...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 11
     AM FRIDAY.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362-LHZ363...FROM 5 AM FRIDAY TO 8 AM
     SATURDAY.

     GALE WARNING...LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
     LHZ464...FROM 5 AM FRIDAY TO MIDNIGHT SATURDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 5 AM FRIDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 5 AM FRIDAY TO MIDNIGHT SATURDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 5 AM FRIDAY TO MIDNIGHT SATURDAY.

     SMALL CRAFT ADVISORY...UNTIL 5 AM FRIDAY.

&&

AVIATION.....MR
UPDATE.......MR
SHORT TERM...KURIMSKI
LONG TERM....SF
MARINE.......KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 18, 4:30 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 AM EDT THU APR 18 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-190830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
430 AM EDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A STRONG STORM
SYSTEM MOVES INTO THE WESTERN GREAT LAKES. SEVERE THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTHEAST MICHIGAN.
THE MAIN HAZARD WITH THESE STORMS WILL BE DAMAGING WINDS TO 70
MPH...BUT ISOLATED TORNADOES ARE POSSIBLE...ALONG WITH LARGE HAIL
AROUND 1 INCH IN DIAMETER. IN ADDITION...TORRENTIAL RAINFALL WILL OCCUR
WITH ANY STRONG THUNDERSTORM...AND A FLOOD WATCH IS IN EFFECT THROUGH
FRIDAY MORNING. STORM MOTION WILL BE TO THE NORTHEAST AT NEAR 50
MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY WILL LIKELY BE NEEDED ON FRIDAY AS STRONG COLD
FRONT MOVES THROUGH EARLY IN THE DAY. SOUTHWEST WINDS BEHIND THE
FRONT WILL GUST TO 45 MPH OR GREATER DURING THE DAY AS TEMPERATURES
FALL INTO THE 40S.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-190830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
430 AM EDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A STRONG STORM
SYSTEM MOVES INTO THE WESTERN GREAT LAKES. SEVERE THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN HAZARD WITH
THESE STORMS WILL BE WIND GUSTS TO 70 MPH. STORM MOTION WILL BE TO
THE NORTHEAST AT NEAR 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WATCH IS IN EFFECT FROM FRIDAY INTO FRIDAY NIGHT. REFER TO
THE LATEST MARINE PRODUCTS FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Apr 18, 9:48 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
948 AM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       SANDUSKY                43.42N 82.83W
04/18/2013  M0.53 INCH       SANILAC            MI   CO-OP OBSERVER

            24 HOUR TOTAL

0710 AM     HEAVY RAIN       LEXINGTON               43.27N 82.53W
04/18/2013  M0.64 INCH       SANILAC            MI   CO-OP OBSERVER

            24 HOUR TOTAL

0800 AM     HEAVY RAIN       4 E WHITE LAKE          42.65N 83.43W
04/18/2013  M0.71 INCH       OAKLAND            MI   OFFICIAL NWS OBS

            24 HOUR TOTAL AT DETROIT/PONTIAC OFFICE

0800 AM     HEAVY RAIN       SAGINAW                 43.42N 83.95W
04/18/2013  M2.05 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HOUR TOTAL

0800 AM     HEAVY RAIN       6 WNW DURAND            42.95N 84.10W
04/18/2013  M1.22 INCH       SHIAWASSEE         MI   COCORAHS

            12 HOUR TOTAL

0800 AM     HEAVY RAIN       WYANDOTTE               42.21N 83.16W
04/18/2013  M0.54 INCH       WAYNE              MI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

RKULIK
Local storm report, Apr 18, 11:23 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1123 AM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 NE DEARBORN           42.35N 83.16W
04/18/2013  M1.02 INCH       WAYNE              MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 ESE BIRCH RUN         43.23N 83.74W
04/18/2013  M1.42 INCH       SAGINAW            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 SSW BAD AXE           43.79N 83.00W
04/18/2013  M1.50 INCH       HURON              MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 S SAGINAW             43.38N 83.95W
04/18/2013  M0.00 INCH       SAGINAW            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 NW SAGINAW            43.45N 83.99W
04/18/2013  M2.03 INCH       SAGINAW            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 WNW WOODHAVEN         42.14N 83.25W
04/18/2013  M0.51 INCH       WAYNE              MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 W PORT HURON          42.99N 82.47W
04/18/2013  M0.59 INCH       ST. CLAIR          MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       6 ENE ADRIAN            41.93N 83.94W
04/18/2013  M0.60 INCH       LENAWEE            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 NW WATERFORD          42.68N 83.42W
04/18/2013  M0.61 INCH       OAKLAND            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NNW UTICA             42.64N 83.03W
04/18/2013  M0.72 INCH       MACOMB             MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 N CLINTION TOWNSHIP   42.62N 82.92W
04/18/2013  M0.72 INCH       MACOMB             MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       SSE SHELBY TOWNSHIP     42.67N 83.03W
04/18/2013  M0.73 INCH       MACOMB             MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       8 NNE MIDLAND           43.73N 84.17W
04/18/2013  M0.76 INCH       MIDLAND            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 ENE MIDLAND           43.63N 84.19W
04/18/2013  M0.98 INCH       MIDLAND            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 S CLINTION TOWNSHIP   42.57N 82.92W
04/18/2013  M0.97 INCH       MACOMB             MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SE BELLEVILLE         42.17N 83.44W
04/18/2013  M0.95 INCH       WAYNE              MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 N COMMERCE            42.61N 83.49W
04/18/2013  M0.92 INCH       OAKLAND            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 SSW DAVISON           43.02N 83.53W
04/18/2013  M0.92 INCH       GENESEE            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 SSW LIVONIA           42.38N 83.38W
04/18/2013  M0.91 INCH       WAYNE              MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       SSE NEW BALTIMORE       42.68N 82.74W
04/18/2013  M0.91 INCH       MACOMB             MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SE ANN ARBOR          42.24N 83.69W
04/18/2013  M0.90 INCH       WASHTENAW          MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SSE LIVONIA           42.36N 83.35W
04/18/2013  M0.90 INCH       WAYNE              MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 WNW ANN ARBOR         42.29N 83.77W
04/18/2013  M0.87 INCH       WASHTENAW          MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NNW LINDEN            42.83N 83.79W
04/18/2013  M0.87 INCH       GENESEE            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 SW MILFORD            42.54N 83.66W
04/18/2013  M0.87 INCH       OAKLAND            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       5 W PLYMOUTH            42.37N 83.57W
04/18/2013  M0.87 INCH       WASHTENAW          MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 WNW BRITTON           41.99N 83.85W
04/18/2013  M0.86 INCH       LENAWEE            MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NW LUM                43.11N 83.17W
04/18/2013  M0.82 INCH       LAPEER             MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SE ANN ARBOR          42.24N 83.69W
04/18/2013  M0.86 INCH       WASHTENAW          MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 W BLOOMFIELD HILLS    42.58N 83.27W
04/18/2013  M0.77 INCH       OAKLAND            MI   COCORAHS

            24 HOUR TOTAL

0953 AM     HEAVY RAIN       HEMLOCK                 43.42N 84.23W
04/18/2013  M2.60 INCH       SAGINAW            MI   TRAINED SPOTTER

            24 HOUR TOTAL

&&

RKULIK
Special weather statement, Apr 18, 1:20 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
120 PM EDT THU APR 18 2013

MIZ060>063-068>070-075-076-082-083-181845-
GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SHIAWASSEE-
ST. CLAIR-WASHTENAW-WAYNE-
120 PM EDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
DURAND TO 8 MILES NORTHWEST OF HUDSON...MOVING NORTHEAST AT 55 MPH.

WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  FOWLERVILLE AND DURAND BY 125 PM EDT...
  LENNON AND ONSTED BY 130 PM EDT...
  ADRIAN AND OAK GROVE BY 135 PM EDT...
  FLUSHING AND BLISSFIELD BY 140 PM EDT...
  TECUMSEH AND OTTAWA LAKE BY 145 PM EDT...
  MOUNT MORRIS AND PETERSBURG BY 150 PM EDT...
  TEMPERANCE AND DUNDEE BY 155 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

DEG/CB
Local storm report, Apr 18, 2:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
219 PM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND GST     4 E WHITE LAKE          42.65N 83.43W
04/18/2013  M56 MPH          OAKLAND            MI   OFFICIAL NWS OBS

&&

DTHOMP
Local storm report, Apr 18, 2:28 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
228 PM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     2 WNW ORTONVILLE        42.86N 83.48W
04/18/2013                   OAKLAND            MI   TRAINED SPOTTER

            2.5 FOOT DIAMETER TREE DOWN. REPORTS OF CHIMNEYS DOWN.

&&

DTHOMP
Special weather statement, Apr 18, 2:31 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
231 PM EDT THU APR 18 2013

MIZ075-076-082-083-181930-
LENAWEE-MONROE-WASHTENAW-WAYNE-
231 PM EDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
LIVONIA TO 8 MILES SOUTHWEST OF BLISSFIELD...MOVING NORTHEAST AT 40
MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LIVONIA AND DEERFIELD BY 240 PM EDT...
  WILLIS AND OTTAWA LAKE BY 245 PM EDT...
  PETERSBURG AND DUNDEE BY 250 PM EDT...
  LAMBERTVILLE BY 255 PM EDT...
  TEMPERANCE AND ROMULUS BY 300 PM EDT...
  IDA BY 305 PM EDT...
  LUNA PIER AND TAYLOR BY 310 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

JVC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:45 AM EDTGale WarningDTX46 hr
Apr 18, 10:16 AM EDTAreal Flood WarningDTXBay, Huron, Midland, Saginaw, Tuscola24 hr
Apr 18, 10:22 AM EDTAreal Flood WarningDTXBay, Huron, Midland, Saginaw, Tuscola24 hr
Apr 18, 10:48 AM EDTRiver Flood WarningDTXMidland, Saginaw3 days
Apr 18, 10:48 AM EDTRiver Flood WarningDTXSaginaw, Shiawassee65 hr
Apr 18, 10:48 AM EDTRiver Flood WarningDTXSaginaw, Tuscola68 hr
Apr 18, 10:48 AM EDTRiver Flood WarningDTXSaginaw3 days
Apr 18, 1:50 PM EDTSevere Thunderstorm WarningDTXGenesee, Livingston, Oakland40 min
Apr 18, 2:11 PM EDTSevere Thunderstorm WarningDTXLapeer, Oakland49 min
Apr 18, 2:23 PM EDTSpecial Marine WarningDTX112 min
Apr 18, 2:42 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne48 min
Apr 18, 2:49 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair56 min
Apr 18, 2:54 PM EDTSevere Thunderstorm WarningDTXMonroe51 min
Apr 18, 3:00 PM EDTSevere Thunderstorm WarningDTXOakland45 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.